Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 30, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 15, 2012, 2:39 AM PDT for 8 counties in Oregon; 7 counties in Washington. It took effect at Oct 15, 2012, 8:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 2:39 AM PDT (09:39 UTC)
- In effect from
- Oct 15, 2012, 8:00 PM PDT
- Expired
- Oct 16, 2012, 8:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Pendleton, OR
Counties Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 88 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 9.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912 WWUS76 KPDT 150939 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 239 AM PDT MON OCT 15 2012 ...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON LATE TONIGHT AND TUESDAY... .AN UPPER LEVEL STORM SYSTEM AND STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT INTO TUESDAY. STRONG SURFACE PRESSURE GRADIENTS AND STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS. ORZ041-044-507-508-WAZ024-028-029-521-152200- /O.NEW.KPDT.WI.Y.0030.121016T0900Z-121017T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 239 AM PDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM PDT TUESDAY. * TIMING: THERE WILL LIKELY BE A BURST OF WINDS WITH A COLD FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING THE MORNING INTO MID AFTERNOON TUESDAY. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
5 follow-up statements
580 WWUS76 KPDT 152142 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 242 PM PDT MON OCT 15 2012 ...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON LATE TONIGHT AND TUESDAY... .A STORM SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT INTO TUESDAY. STRONG SURFACE PRESSURE GRADIENTS AND STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS. WAZ026-027-160600- /O.EXB.KPDT.WI.Y.0030.121016T0300Z-121017T0300Z/ KITTITAS VALLEY-YAKIMA VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA 242 PM PDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT TUESDAY. * TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A COLD FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN INTENSE BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING THE MORNING INTO MID-AFTERNOON TUESDAY. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ042-509-160600- /O.EXB.KPDT.WI.Y.0030.121016T0300Z-121017T0300Z/ NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER 242 PM PDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT TUESDAY. * TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A COLD FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN INTENSE BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING THE MORNING INTO MID-AFTERNOON TUESDAY. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-044-507-508-WAZ024-028-029-521-160600- /O.EXT.KPDT.WI.Y.0030.121016T0300Z-121017T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 242 PM PDT MON OCT 15 2012 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT TUESDAY. * TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A COLD FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN INTENSE BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING THE MORNING INTO MID-AFTERNOON TUESDAY. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
637 WWUS76 KPDT 160440 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 940 PM PDT MON OCT 15 2012 ...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON LATER TONIGHT AND TUESDAY... .A STORM SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT INTO TUESDAY. STRONG SURFACE PRESSURE GRADIENTS AND STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS. ORZ041-044-507-508-WAZ024-026>029-521-161300- /O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 940 PM PDT MON OCT 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. * TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A COLD FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN INTENSE BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING THE MORNING INTO MID-AFTERNOON TUESDAY. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ042-509-161300- /O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/ NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER 940 PM PDT MON OCT 15 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. * TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A COLD FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN INTENSE BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING THE MORNING INTO MID-AFTERNOON TUESDAY. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
814 WWUS76 KPDT 161300 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 600 AM PDT TUE OCT 16 2012 ...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON TODAY... .STRONG SURFACE PRESSURE GRADIENTS AND STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS TODAY. ORZ041-044-507-508-WAZ024-026>029-521-162200- /O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 600 AM PDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK AROUND MIDDAY. WINDS WILL SUBSIDE BY EARLY THIS EVENING. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ042-509-162200- /O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/ NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER 600 AM PDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WEST WINDS WILL INCREASE THROUGH THE MORNING AND PEAK AROUND MIDDAY. WINDS WILL SUBSIDE BY EARLY THIS EVENING. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
324 WWUS76 KPDT 162125 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 225 PM PDT TUE OCT 16 2012 ...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON THROUGH THIS EVENING... .STRONG SURFACE PRESSURE GRADIENTS AND STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL CONTINUE TO RESULT IN VERY WINDY CONDITIONS THROUGH THIS EVENING. ORZ041-044-507-508-WAZ024-026>029-521-170300- /O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 225 PM PDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDS WILL REMAIN VERY WINDY FOR THE NEXT SEVERAL HOURS...BUT WILL DIMINISH AFTER SUNSET. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AFTER SUNSET. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ042-509-170300- /O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/ NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER 225 PM PDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDS WILL REMAIN VERY WINDY FOR THE NEXT SEVERAL HOURS...BUT WILL DIMINISH AFTER SUNSET. * WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AFTER SUNSET. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
963 WWUS76 KPDT 170243 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 743 PM PDT TUE OCT 16 2012 ORZ041-044-507-508-WAZ024-026>029-521-170345- /O.EXP.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 743 PM PDT TUE OCT 16 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. THE WEATHER SYSTEM AND STRONG COLD FRONT THAT BROUGHT STRONG WINDS TO NORTHEAST OREGON AND SOUTHEAST WASHINGTON HAS MOVED OUT OF THE AREA AND THE WINDS HAVE DECREASED TO BELOW ADVISORY SPEEDS. AS A RESULT THE WIND ADVISORY WILL EXPIRE AT 8 PM. THERE WILL STILL BE BREEZY TO WINDY CONDITIONS IN SOME AREAS THIS EVENING...MAINLY OVER EXPOSED RIDGES OF THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS. HOWEVER...WINDS WILL BECOME LIGHT IN ALL AREAS OVERNIGHT. $$ ORZ042-509-170345- /O.EXP.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/ NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER 743 PM PDT TUE OCT 16 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. THE WEATHER SYSTEM AND STRONG COLD FRONT THAT BROUGHT STRONG WINDS TO NORTH CENTRAL OREGON AND THE OREGON CASCADE EAST SLOPES HAS MOVED OUT OF THE AREA AND THE WINDS HAVE DECREASED TO BELOW ADVISORY SPEEDS. AS A RESULT THE WIND ADVISORY WILL EXPIRE AT 8 PM. THERE WILL STILL BE BREEZY TO WINDY CONDITIONS IN NORTH CENTRAL OREGON THIS EVENING. HOWEVER...WINDS WILL BECOME LIGHT IN ALL AREAS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:23 AM PDT, 16 minutes earlier.
Area forecast discussion, Oct 15, 2:23 AM PDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 223 AM PDT MON OCT 15 2012 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...PROGRESSIVE FLOW PATTERN WILL CONTINUE THROUGH THE FORECAST PERIOD. A WEATHER DISTURBANCE MOVING ACROSS THE AREA THIS MORNING THAT HAS BROUGHT A GENERAL RAIN TO MUCH OF THE AREA WILL MOVE EAST OF THE REGION TODAY. THIS WILL RESULT IN AN OVERALL LULL IN THE PRECIPITATION ESPECIALLY BY THIS AFTERNOON...EXCEPT FOR THE CASCADE CREST REGION. A SECOND STRONGER DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT. THIS WILL BRING ANOTHER ROUND OF RAIN. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION AFTER MIDNIGHT. THERE WILL BE SOME POTENTIAL FOR ISOLD TSTMS ALONG THE FRONT EASTERN HALF OF THE FORECAST AREA MAINLY AFTER MIDNIGHT. HOWEVER...THE MAIN CONCERN WITH THE FRONT WILL BE THE MIXING DOWN OF STRONG WINDS FROM ALOFT. HAVE DECIDED TO ISSUE A WIND ADVISORY FOR MUCH OF THE LOWER ELEVATIONS. THERE MAY BE A LULL IN THE WINDS FOR A BRIEF PERIOD AFTER THE FRONT MOVES THROUGH...THEN WINDS WILL PICK UP DURING THE MORNING AND INTO THE AFTERNOON ON TUESDAY. THE NAM SEEMS TO BE UNDERDOING THE WINDS A BIT SO HAVE WENT WITH A BLEND OF THE NAM AND THE STRONGER GFS FOR WIND SPEEDS. WINDS WILL DIMINISH BY TUESDAY EVENING AS WELL AS ANY LINGERING PRECIPITATION. 78 .LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT...AN UPPER LEVEL RIDGE WILL PROVIDE PROGRESSIVELY DRY NORTHWEST FLOW OVER THE AREA THROUGH THURSDAY NIGHT. BY THURSDAY NIGHT THE UPPER LEVEL RIDGE WILL BEGIN TO FLATTEN OUT INTO A PROGRESSIVE WESTERLY FLOW. THIS WILL ALLOW INCREASED MOISTURE TRANSPORT FROM THE ATMOSPHERIC RIVER OVER THE PACIFIC. SO AS FAR AS PRECIPITATION GOES...EXPECT MOSTLY DRY CONDITIONS THROUGH THURSDAY NIGHT...WITH A CHANCE OF MOUNTAIN SHOWERS FRIDAY THROUGH SUNDAY...AND A SLIGHT CHANCE OF LOWER ELEVATION SHOWERS FOR THE SAME TIME PERIOD. ONE THING TO NOTE FOR THE WEEKEND IS...MODELS BEGIN TO DIVERGE AT THIS POINT AS TO WHETHER THE AREA WILL REMAIN OVER THIS WESTERLY FLOW THROUGH THE WEEKEND...OR IF A STRONG COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY OR SUNDAY...WITH SNOW LEVELS COMING DOWN TO AROUND 4000 FT. EVEN THOUGH CONFIDENCE IS LOW FOR THE WEEKEND FORECAST...THERE SEEMS TO BE A TREND FROM PREVIOUS MODELS TO MOVE A COLD AIR MASS OVER THE AREA AT SOME POINT FOR THE UPCOMING WEEKEND...IF NOT EARLY NEXT WEEK...SO HAVE HEDGED TEMPERATURES COOLER IN THE EXTENDED. WEBER && .AVIATION...PREVIOUS DISCUSSION 06Z TAFS...THE NEXT PACIFIC SYSTEM CONTINUES TO MOVE ACROSS THE REGION AT THE MOMENT. GENERALLY, VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. CIGS WILL MAINLY RUN BETWEEN 4000 AND 10000 FT MSL. LOWER CIGS/VIS WILL BE POSSIBLE WITH HEAVIER RAIN OVERNIGHT. MVFR CONDITIONS WILL BE POSSIBLE WITH THE FRONTAL PRECIP AT KALW AND KPDT. MVFR CONDITIONS ARE ALSO EXPECTED AT KDLS DUE TO WEAK GRADIENTS CAUSE ALLOW AN INVERSION TO DEVELOP, TRAPPING THE MOISTURE FROM TONIGHT'S RAIN. WINDS OF 10 TO 15 KTS WITH HIGHER GUSTS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AHEAD OF A SYSTEM EXPECTED MONDAY NIGHT. PRECIP FROM THIS SYSTEM MAY BEGIN TO AFFECT OUR WESTERN SITES BY LATE AFTERNOON. 90 .PRELIMINARY POINT TEMPS/POPS... PDT 75 52 62 38 / 30 80 20 10 ALW 75 55 66 42 / 40 80 30 10 PSC 76 53 70 38 / 10 70 10 10 YKM 69 45 66 35 / 30 70 10 10 HRI 75 52 68 36 / 10 70 10 10 ELN 69 45 63 36 / 30 70 10 10 RDM 73 48 58 27 / 30 80 10 10 LGD 69 51 58 36 / 50 80 50 10 GCD 68 49 57 31 / 40 80 40 10 DLS 70 52 67 41 / 40 80 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY FROM 2 AM TO 8 PM PDT TUESDAY ORZ041-044-507-508. WA...WIND ADVISORY FROM 2 AM TO 8 PM PDT TUESDAY WAZ024-028-029-521. && THREAT INDEX TODAY : GREEN TUESDAY : YELLOW WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78/89/89
Hazardous weather outlook, Oct 14, 5:45 AM PDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
545 AM PDT SUN OCT 14 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
151245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
545 AM PDT SUN OCT 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SCATTERED SHOWERS TODAY ALONG THE EAST SLOPES OF THE CASCADES...WITH
CHANCES OF PRECIPITATION INCREASING LATER THIS AFTERNOON AND EVENING
ACROSS EASTERN OREGON AND WASHINGTON. EXPECT HIGHER RAINFALL
AMOUNTS ACROSS THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG WIND TUESDAY
SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS
OF OREGON
A PROGRESSIVE WESTERLY FLOW WILL CONTINUE THROUGH MONDAY WITH ON AND
OFF SHOWERS ACROSS THE AREA. A COLD FRONT WILL MOVE ACROSS THE
PACIFIC NORTHWEST ON TUESDAY. A STRONG UPPER LEVEL JET JUXTAPOSED
WITH A DECENT LOW LEVEL JET...AND GOOD ISENTROPIC DESCENT WILL AID
IN WINDY CONDITIONS ACROSS THE LOWER ELEVATIONS. WINDS ARE
EXPECTED TO BE SUSTAINED 25 TO 35 MPH...WITH GUST AROUND 50 MPH.
DRY NORTHWEST FLOW WILL SET IN BEHIND THE COLD FRONT...WHICH WILL
KEEP CONDITIONS COOLER AND MINIMAL PRECIPITATION CHANCES...WITH
OCCASIONAL UPSLOPE SHOWERS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Wind Advisories in Oregon, 2012Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.